MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/-4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/-4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6260-9-040
Medical Device Problem Codes Degraded (1153); Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Inflammation (1932); Injury (2348); Reaction (2414); Metal Related Pathology (4530)
Date of Event 06/20/2008
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.
 
Event or Problem Description
This pi is for the right hip.It was reported that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on his right hip on or about (b)(6) 2008.It is further alleged that he suffered injuries as a result of implantation of the device at issue, and excessive levels of chromium and cobalt in his blood.Patient has not yet scheduled a surgery for explantation of the femoral head at issue.
 
Additional Manufacturer Narrative
Additional information: update to executive summary and explant date.An event regarding abnormal ion levels involving an unknown metal head was reported. the event was not confirmed.    method & results:  device evaluation and results: not performed as product was not returned.Clinician review: no medical records were received for review with a clinical consultant.   device history review: could not be performed as lot code information was not provided.  complaint history review: could not be performed as lot code information was not provided.  conclusion:  the exact cause of the event could not be determined because insufficient information was provided.  additional information including device details, operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
This pi is for the right hip.It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on his right hip on or about (b)(6) 2008.It is further alleged that he suffered injuries as a result of implantation of the device at issue, device recall and excessive levels of chromium and cobalt in his blood.Patient has not yet scheduled a surgery for explantation of the femoral head at issue.Update 27-nov-2019: communication received from legal stating "patient had underdone bilateral revision surgery on (b)(6) 2019.".
 
Event or Problem Description
This pi is for the right hip it was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on his right hip on or about (b)(6) 2008.It is further alleged that he suffered injuries as a result of implantation of the device at issue, device recall and excessive levels of chromium and cobalt in his blood.Patient has not yet scheduled a surgery for explantation of the femoral head at issue.Update 27-nov-2019: communication received from legal stating "patient had underdone bilateral revision surgery on (b)(6) 2019".
 
Additional Manufacturer Narrative
An event regarding abnormal ion level involving a metal head was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: "this product inquiry concerns a male patient who underwent a cement less right total hip arthroplasty using an accolade femoral stem with an lfit cobalt chrome femoral head.The patient subsequently itself developed elevated metal ion levels and required revision surgery.I can confirm that the patient had a primary right total hip arthroplasty, since i was able to review the operation report.I cannot confirm the revision because i have no documentation other than the product inquiry report.The root cause of this event, revision surgery for elevated metal ion levels, cannot be determined with certainty.The causes of elevated metal ion levels are multifactorial including surgical technique, especially in the way that the trunnion and femoral head are prepared for insertion, patient factors such as activity level and bmi, and implant factors." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot eferenced.Conclusions: it was reported that the patient was revised due to excessive levels of cobalt and chromium.A review of the provided medical records by a consulting clinician was unable to confirm the event as nothing pertaining to the revision was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
V40 COCR LFIT HEAD 40MM/-4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arunabha mukherjee
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key8833650
Report Number0002249697-2019-02696
Device Sequence Number2534338
Product Code LPH
UDI-Device Identifier07613327032703
UDI-Public07613327032703
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K061434
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/13/2013
Device Catalogue Number6260-9-040
Device Lot NumberH79MHE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/01/2019
Supplement Date Received by Manufacturer12/04/2019
04/13/2024
Initial Report FDA Received Date07/26/2019
Supplement Report FDA Received Date01/02/2020
05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/07/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient Age46 YR
Patient SexMale